Alert archive / California / Gale Warnings in 2015

Gale Warning 2, NWS San Diego, CA

December 11, 2015

NWS San Diego, CA issued this gale warning at Dec 11, 2015, 6:43 AM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2015, 6:43 AM PST (14:43 UTC)
Expired
Dec 12, 2015, 2:14 AM PST
In force
20 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WHUS76 KSGX 111443
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 AM PST FRI DEC 11 2015

...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING...

.A POWERFUL COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS
MORNING AND BRING STRONG NORTHWEST WINDS REACHING GALE-FORCE THIS
AFTERNOON AND EVENING. A VERY LARGE NORTHWEST SWELL WILL BUILD
TODAY...PEAK TONIGHT AND SATURDAY MORNING...AND GRADUALLY DECREASE
OVER THE WEEKEND. WHILE WINDS DIMINISH TONIGHT THE LARGE SWELL
WILL CONTINUE PRODUCING HAZARDOUS SEAS THROUGH SUNDAY MORNING.

PZZ750-775-112130-
/O.UPG.KSGX.SC.Y.0015.000000T0000Z-151213T1800Z/
/O.NEW.KSGX.GL.W.0002.151211T1443Z-151213T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
643 AM PST FRI DEC 11 2015

...GALE WARNING IN EFFECT UNTIL 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS OF 25 KT THIS
  MORNING...BECOMING 20 TO 25 KT WITH GUSTS TO 35 KT THIS
  AFTERNOON AND EVENING. WINDS GRADUALLY DIMINISHING EARLY
  SATURDAY.

* COMBINED SEAS...8 TO 15 FEET...PEAKING THIS AFTERNOON THROUGH 
  SATURDAY MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND. 

* IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND
  DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO
  LARGER VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HARRISON
3 follow-up statements
530 
WHUS76 KSGX 112102
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST FRI DEC 11 2015

...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS REACHING GALE-FORCE ARE LIKELY THIS
AFTERNOON AND EVENING. A VERY LARGE NORTHWEST SWELL WILL BUILD
TODAY...PEAK THIS AFTERNOON THROUGH SATURDAY MORNING...AND
GRADUALLY DECREASE OVER THE WEEKEND. WHILE WINDS DIMINISH TONIGHT
THE LARGE SWELL WILL CONTINUE PRODUCING HAZARDOUS SEAS THROUGH
SUNDAY MORNING.

PZZ750-775-120600-
/O.CON.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
102 PM PST FRI DEC 11 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT THIS
  AFTERNOON AND EVENING. WINDS GRADUALLY DIMINISHING EARLY
  SATURDAY.

* COMBINED SEAS...8 TO 15 FEET...PEAKING THIS AFTERNOON THROUGH 
  SATURDAY MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND. 

* IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND 
  DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO 
  LARGER VESSELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HARRISON
185 
WHUS76 KSGX 120600
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 PM PST FRI DEC 11 2015

...GALE WARNING IN EFFECT THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS REACHING GALE-FORCE AND A VERY LARGE
NORTHWEST SWELL WILL CONTINUE THROUGH SATURDAY MORNING. SWELL AND
WIND WILL GRADUALLY DECREASE SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

PZZ750-775-121400-
/O.CON.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1000 PM PST FRI DEC 11 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT INTO SATURDAY
  MORNING. WINDS GRADUALLY DIMINISHING DURING THE DAY ON SATURDAY.

* COMBINED SEAS...8 TO 15 FEET...PEAKING TONIGHT THROUGH SATURDAY
  MORNING...AND GRADUALLY DECREASING OVER THE WEEKEND.

* IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND 
  DANGEROUS SEA CONDITIONS HAZARDOUS TO SMALL CRAFT AND ALSO 
  LARGER VESSELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ALBRIGHT
074 
WHUS76 KSGX 121014
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
214 AM PST SAT DEC 12 2015

...GUSTY NORTHWEST WINDS AND LARGE SEAS THROUGH SUNDAY MORNING...

.GUSTY NW WINDS BEHIND A DEPARTING COLD FRONT AND A LARGE
NORTHWEST SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS THROUGH
SUNDAY MORNING. WINDS WILL GRADUALLY WEAKEN THROUGH THIS
AFTERNOON...BUT LARGE COMBINED SEAS WILL PERSIST UNTIL THE SWELL
SUBSIDES ON SUNDAY. CONDITIONS WILL TEMPORARILY IMPROVE ON
SUNDAY...THEN ANOTHER TROUGH WILL CREATE ROUGH SEAS AND GUSTY
WINDS ON MONDAY.

PZZ750-775-121815-
/O.CAN.KSGX.GL.W.0002.000000T0000Z-151213T1800Z/
/O.NEW.KSGX.SC.Y.0016.151212T1014Z-151213T1800Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
214 AM PST SAT DEC 12 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS MORNING.
  WINDS GRADUALLY DIMINISHING THIS AFTERNOON.

* COMBINED SEAS...8 TO 15 FEET PEAKING THIS SATURDAY
  MORNING...SLOWLY LOWERING THORUGH SUNDAY MORNING.

* IMPACTS...STRONG WINDS AND STEEP SEAS WILL CREATE ROUGH AND
  DANGEROUS CONDITIONS HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Dec 11, 2:30 AM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 11, 2:30 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST FRI DEC 11 2015

.SYNOPSIS...
A WINTER STORM WILL BRING COLD...WINDY WEATHER AND SCATTERED SHOWERS
TODAY. FAIR OVER THE WEEKEND BEFORE ANOTHER TROUGH BRINGS MORE GUSTY
WINDS AND SHOWERS SUNDAY NIGHT THROUGH MONDAY AFTERNOON. COOL BUT
DRY WEATHER WILL FOLLOW FOR TUESDAY THROUGH THURSDAY.

&&

DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

SCATTERED LIGHT TO MODERATE SHOWERS CONTINUE TO MOVE EAST OVER
SOUTHERN CALIFORNIA THIS MORNING...MAINLY ALONG THE SOUTH SLOPES OF
THE SAN BERNARDINO MOUNTAINS AND OVER SAN DIEGO COUNTY. SOME
DECREASE IN COVERAGE IS EXPECTED THIS MORNING AS THE FIRST SHORT
WAVE TROUGH SHIFTS EAST.

THE MAIN TROUGH WILL MOVE OVER LATER THIS AFTERNOON. WHILE
PRECIPITABLE WATER DECREASES WITH THIS WAVE...STRONGER DYNAMICS AND
INCREASING INSTABILITY DUE TO COLD AIR ALOFT WILL GENERATE HEAVIER
SHOWERS AND ISOLATED THUNDERSTORMS. OROGRAPHIC LIFT WILL ALSO FAVOR
HEAVIER PRECIPITATION ALONG THE WEST SLOPES OF THE RIVERSIDE AND SAN
DIEGO COUNTY MOUNTAINS WHERE RAINFALL AMOUNTS MAY APPROACH ONE INCH.
ELSEWHERE...RAIN TOTALS WILL BE AROUND 0.20-0.50" WEST OF THE
MOUNTAINS...0.50-1.00" IN THE MOUNTAINS...AND LESS THAN 0.10" IN THE
DESERTS. BASED ON RADAR DATA AND SFC OBS THE SNOW LEVEL IS CURRENTLY
AROUND 7500-8000 FT. THIS SHOULD DROP TO AROUND 5300-6000 FT THIS
AFTERNOON...AND DOWN TO 4500-5000 FT THIS EVENING. AROUND 2-4 INCHES
OF SNOW ARE POSSIBLE ABOVE 7000 FT ELEV...1 TO 3 INCHES BETWEEN 6000-
7000 FT...AND A TRACE TO 1 INCH AT 4500-6000 FT.

GUSTY WEST TO NORTHWEST WINDS WILL ALSO ACCOMPANY THIS SYSTEMS.
WINDS ARE FORECAST TO PEAK IN THE MOUNTAINS AND DESERTS THIS
MORNING...AND ALONG THE COAST LATER THIS MORNING INTO THE AFTERNOON.
HIGH WIND WARNINGS AND WIND ADVISORIES REMAIN IN PLACE FOR THE
MOUNTAINS...DESERTS...AND COASTAL AREAS THROUGH THIS EVENING.

THE TROUGH SHIFTS EAST TONIGHT WITH SHOWERS ENDING BY EARLY SAT
MORNING. COOL AND DRY WEATHER WILL PREVAIL FOR SAT AND SUN UNDER A
WEAK SHORT WAVE RIDGE. ANOTHER TROUGH IS POISED TO MOVE THROUGH
SUNDAY NIGHT INTO MONDAY BRINGING A SECOND ROUND OF SHOWERS AND
STRONG WINDS. THIS SYSTEM BLOWS THROUGH PRETTY QUICKLY AND DOES NOT
HAVE TOO MUCH IN THE WAY OF MOISTURE ASSOCIATED WITH IT...SO AGAIN
NOT EXPECTED ANY SPECTACULAR RAINFALL ACCUMULATIONS. SNOW LEVELS
WILL BE AROUND 4500-5500 FT WITH THIS SYSTEM. COOL BUT DRIER WEATHER
WILL PREVAIL FOR TUESDAY...FOLLOWED BY SLOW WARMING AND WEAK
OFFSHORE FLOW THROUGH THE REMAINDER OF THE WORK WEEK.

&&

.AVIATION...
111000Z...VARIABLE AND INTERMITTENT CIGS RANGING FROM 1500-3500 FEET
MSL AND TOPS TO 8000 FEET WITH ISOLATED SHOWERS THIS MORNING. MORE
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH
CLOUD BASES 2500-4000 FEET MSL AND TOPS TO 12000 FEET. AREAS OF
COASTAL MOUNTAIN SLOPES WILL BE OBSCURED AT TIMES THROUGH 18Z.
STRONG WESTERLY WINDS MAY PRODUCE STRONG UP/DOWNDRAFTS AND ROTORS IN
THE LEE OF MOUNTAIN RANGES SUCH AS IN VCNTY KPSP. SHOWERS WILL
DECREASE THIS EVENING AND CLOUDS WILL DECREASE OVERNIGHT.

&&

.MARINE...
200 AM...STRONG NORTHWEST WINDS AND A LARGE NORTHWEST SWELL WILL
INCREASE TODAY AND PEAK THIS EVENING. WINDS WILL DECREASE TONIGHT
WHILE SWELL MORE GRADUALLY DECREASES OVER THE WEEKEND. FOR DETAILS
CHECK THE SMALL CRAFT ADVISORY...LAXMWWSGX. THERE IS ALSO A SMALL
CHANCE OF THUNDERSTORMS THIS AFTERNOON. ANOTHER LARGE NORTHWEST
SWELL IS FORECAST TO ARRIVE MONDAY AND CONTINUE INTO TUESDAY.

&&

.BEACHES...
200 AM...A LARGE SWELL WILL PRODUCE HIGH SURF TODAY THROUGH SUNDAY.
STRONG WINDS AND HIGH TIDES WILL COMBINE WITH THE SWELL TO THREATEN
BEACHES AND COASTAL PROPERTY WITH FLOODING AND DAMAGE. THE COASTAL
HAZARD MESSAGE CONTAINS ALL THE DETAILS...LAXCFWSGX. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. ANOTHER LARGE
NORTHWEST SWELL WILL PRODUCE HIGH SURF MONDAY INTO TUESDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 PM PST FRIDAY FOR RIVERSIDE COUNTY
     MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
     BANNING.

     WIND ADVISORY UNTIL 10 PM PST FRIDAY FOR APPLE AND LUCERNE
     VALLEYS-COACHELLA VALLEY-SAN BERNARDINO COUNTY MOUNTAINS-
     SAN DIEGO COUNTY DESERTS.

     WIND ADVISORY FROM NOON TO 8 PM PST FRIDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

     COASTAL FLOOD ADVISORY FROM 3 AM FRIDAY TO NOON PST SUNDAY FOR
     ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

     HIGH SURF WARNING UNTIL 4 PM PST SUNDAY FOR SAN DIEGO COUNTY
     COASTAL AREAS.

     HIGH SURF ADVISORY UNTIL 4 PM PST SUNDAY FOR ORANGE COUNTY
     COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY UNTIL 10 AM PST SUNDAY FOR COASTAL WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...SS
AVIATION/MARINE/BEACHES...MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 1:05 PM PSTWinter Weather AdvisorySGXSan Bernardino5 hr

Nearby

Gale Warnings in California, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.